Alert archive / Wyoming / Frost Advisories in 2011

Frost Advisory 2, NWS Cheyenne, WY

September 20, 20117 counties in Wyoming; 4 counties in Nebraska

NWS Cheyenne, WY issued this frost advisory at Sep 20, 2011, 7:51 PM MDT for 7 counties in Wyoming; 4 counties in Nebraska. It took effect at Sep 21, 2011, 3:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2011, 7:51 PM MDT (01:51 UTC)
In effect from
Sep 21, 2011, 3:00 AM MDT
Expired
Sep 21, 2011, 8:00 AM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 118 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
2114 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

872 
WWUS75 KCYS 210151
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT TUE SEP 20 2011

...AREAS OF FROST TONIGHT ACROSS SOUTHEAST WYOMING AND THE
NORTHERN NEBRASKA PANHANDLE...

.SURFACE HIGH PRESSURE WILL MOVE OVER THE HIGH PLAINS TONIGHT.
MUCH COOLER TEMPERATURES...CLEAR SKIES AND LIGHT WINDS WILL RESULT
OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THE
REST OF TONIGHT INTO WEDNESDAY MORNING. SOME LOCATIONS WILL HAVE
THEIR FIRST FROST OF THE SEASON DURING THIS TIME. TEMPERATURES
NEAR FREEZING ARE POSSIBLE.

NEZ002-003-019-095-096-WYZ101-102-104-105-107>111-113-115-116-118-
119-211400-
/O.NEW.KCYS.FR.Y.0002.110921T0900Z-110921T1400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...
MUDDY GAP...MEDICINE BOW...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE...
CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
751 PM MDT TUE SEP 20 2011

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT WEDNESDAY. 

* TEMPERATURE...TEMPERATURES WILL RANGE FROM 30 TO 35 DEGREES.

* IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW LYING
  LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION COVERED
  SURFACES. TENDER PLANTS AND VEGETATION WILL BE AFFECTED BY THE
  FROST AND NEAR FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CLAYCOMB
1 follow-up statement
934 
WWUS75 KCYS 210911
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
311 AM MDT WED SEP 21 2011

...AREAS OF FROST EARLY THIS MORNING ACROSS PARTS OF SOUTHEAST
WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...

.SURFACE HIGH PRESSURE OVER THE HIGH PLAINS COMBINED WITH CLEAR
SKIES AND LIGHT WINDS WILL ALLOW FOR CHILLY TEMPERATURES EARLY
THIS MORNING OVER PARTS OF SOUTHEAST WYOMING INTO THE NORTHERN
NEBRASKA PANHANDLE. 

WYZ105-107-109>111-113-116-118-119-211015-
/O.CAN.KCYS.FR.Y.0002.000000T0000Z-110921T1400Z/
SHIRLEY BASIN-EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-SOUTH LARAMIE RANGE-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...MEDICINE BOW...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...VEDAUWOO...BUFORD...PUMPKIN VINE...CHEYENNE...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
311 AM MDT WED SEP 21 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST
ADVISORY. 

SOME CLOUD COVER OR LIGHT BREEZES HAVE KEPT TEMPERATURES FROM
COOLING AS MUCH AS EARLIER ANTICIPATED THIS MORNING AND WIDESPREAD
FROST IS NO LONGER EXPECTED. SOME PATCHY FROST IS STILL POSSIBLE
IN LOW LYING AREAS.

$$

NEZ002-003-019-095-096-WYZ101-102-104-108-115-211400-
/O.CON.KCYS.FR.Y.0002.000000T0000Z-110921T1400Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-GOSHEN COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...
MUDDY GAP...TORRINGTON...LARAMIE
311 AM MDT WED SEP 21 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* TEMPERATURES...LOWS GENERALLY FROM 30 TO 35 DEGREES.

* IMPACTS...AREAS OF FROST WILL DEVELOP...ESPECIALLY IN LOW 
  LYING LOCATIONS SUCH AS RIVER VALLEYS AND OVER VEGETATION 
  COVERED SURFACES. TENDER PLANTS AND VEGETATION WILL BE 
  AFFECTED BY THE FROST AND NEAR FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 20, 5:07 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 20, 5:07 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT TUE SEP 20 2011

.AVIATION...00Z TAFS

LATEST RADAR TRENDS SHOWING SHOWERS STYAING SOUTH IN NORTHERN
COLORADO. WENT AHEAD AND REMOVED VCSH FROM KCYS AND KLAR TAFS. VFR
CONDITIONS EXPECTED NEXT 24 HOURS.

CLAYCOMB

&&

.PREV DISCUSSION... /ISSUED 217 PM MDT TUE SEP 20 2011/

SHORT TERM...THIS AFTERNOON THROUGH THURSDAY
EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A RATHER POTENT MID/UPPER
LEVEL CLOSED LOW APPROACHING THE NORTH DAKOTA/MINNESOTA BORDER.
ABUNDANT MID/UPPER LEVEL CLOUDINESS WAS WRAPPING AROUND THE LOW
CENTER FROM EASTERN MONTANA/NORTHEASTERN WYOMING ACROSS THE DAKOTA.
OTHER SCATTERED MID/HIGH CLOUDS WERE STREAMING EAST FROM THE
FRONT RANGE. NORTHWESTERLY FLOW AND LOW LEVEL COLD AIR ADVECTION
KEPT TEMPERATURES IN THE 50S TO LOWER 60S EAST OF THE LARAMIE RANGE.

THERE IS GOOD CONSENSUS WITH THE 12Z NUMERICAL SHORT RANGE MODEL
GUIDANCE. THE GFS AND ECMWF BOTH TAKE THE UPPER LOW EAST ACROSS
MINNESOTA THROUGH WEDNESDAY MORNING...THEN NORTHEAST INTO SOUTHERN
ONTARIO PROVINCE...WITH A SECONDARY LOW TAKING SHAPE OVER IOWA
ON THURSDAY. MEANWHILE...A WEAK UPPER LEVEL DISTURBANCE WILL TRACK
SOUTHEAST ACROSS SOUTHERN WYOMING AND NORTHEASTERN COLORADO TONIGHT
AND WEDNESDAY MORNING. WEAK QG LIFT AND CONDITIONAL SYMMETRIC
INSTABILITY WILL WORK ON MEAGER AVAILABLE MOISTURE TO SQUEEZE OUT
A FEW RAIN SHOWERS OVER SOUTHERN PORTIONS OF THE CWA DURING THIS
TIME FRAME. GFS CONTINUES TO BE MORE BULLISH WITH THE QPF THAN THE
FAVORED ECMWF...SO AMOUNTS WILL BE LIGHT ON THE ORDER OF A FEW
HUNDREDTHS OF AN INCH. AREAS WHERE CLOUD COVER WILL BE LIMITED WITH
LIGHT WINDS WILL RADIATE OUT BETTER...WITH TEMPERATURES BOTTOMING
OUT IN THE LOWER TO MID 30S. AT THIS TIME...NOT EXPECTING ANY
WIDESPREAD FREEZING TEMPERATURES OR FROST HEADLINES. PATCHY FROST
IS EXPECTED IN THE FAVORED VALLEYS OF SOUTHEAST WYOMING AND
NORTHERN NEBRASKA PANHANDLE LATE TONIGHT AND EARLY WEDNESDAY
MORNING. THE COOLER THAN NORMAL TEMPERATURES WILL CONTINUE
WEDNESDAY...QUITE SIMILAR TO THIS AFTERNOON...WITH 700MB
TEMPERATURES FROM -3 EAST TO +3 DEG C WEST. THE DEPARTURE OF THE
UPPER TROUGH TO THE EASTERN PLAINS AND MISSISSIPPI VALLEY
WEDNESDAY NIGHT AND THURSDAY WILL ALLOW A LARGE AMPLITUDE RIDGE
OUT WEST TO SHIFT EAST TOWARD THE CONTINENTAL DIVIDE. AS IT
DOES...700MB TEMPERATURES WILL SLOWLY REBOUND. PATCHY FROST WILL
ONCE AGAIN BE POSSIBLE FOR THE NORMALLY COLDER VALLEY LOCALES LATE
WEDNESDAY NIGHT AS THE SURFACE HIGH PRESSURE RIDGE SLOWLY MIGRATES
EAST. MUCH WARMER TEMPERATURES WILL ENSUE ON THURSDAY AS 700MB
READINGS RISE TO 6 TO 9 DEG C...RESULTING IN HIGH TEMPERATURES IN
THE 70S FOR THE LOWER ELEVATIONS AND 50S AND 60S FOR THE
MOUNTAINS.

LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
STRONG UPPER LEVEL HIGH PRESSURE WILL KEEP HOLD OVER THE WESTERN
US THE END OF THE WEEK AND THROUGH THE WEEKEND. A WEAK DISTURBANCE
MOVING THROUGH NW FLOW ALOFT WILL BRING SOME CLOUDS AND BREEZY
CONDITIONS FOR FRIDAY. SATURDAY WILL BE VERY QUIET AND WARM AS THE
RIDGE AXIS MOVES OVERHEAD. A SERIES OF SHORTWAVES MOVING INTO THE
PACIFIC NORTHWEST WILL HELP BREAKDOWN THE RIDGE A BIT FOR SUNDAY...
WITH SOME OF THIS PACIFIC ENERGY MOVING OVER THE ROCKIES ON
SUNDAY AND MONDAY. MODELS DO NOT SHOW A WHOLE LOT OF MOISTURE
ASSOCIATED WITH THIS WAVE SO MAY ONLY BE SOME PASSING CLOUDS WITH
A HIGH ELEVATION SHOWER OR TWO...AND BREEZY WESTERLY WINDS IN THE
HIGH COUNTRY. GFS HINTS AT A PACIFIC FRONT MOVING THROUGH LATE IN
THE DAY TUESDAY WHICH COULD BRING A BETTER CHANCE FOR SHOWERS AND
TSTORMS ESPECIALLY VCNTY LARAMIE RANGE. OVERALL...700MB TEMPS
AROUND 10 DEG C WILL KEEP THINGS QUITE WARM THROUGH THE PERIOD.

AVIATION...18Z TAF ISSUANCE
WINDY CONDITIONS ARE OCCURRING ACROSS THE WYOMING AND WESTERN
NEBRASKA PLAINS IN THE WAKE OF THE COLD FRONT THAT MOVED THROUGH
THE AREA LAST NIGHT. WIND GUSTS OF 20 TO 25 KNOTS CAN BE EXPECTED
AT WYOMING AIRPORTS THROUGH SUNSET...WITH 25 TO 35 KNOTS ACROSS
WESTERN NEBRASKA. NORTHERLY WINDS ARE ALSO OCCURRING IN THE HIGH
VALLEYS WEST OF THE LARAMIE RANGE...BUT SPEEDS WILL BE LESS WITH
GUSTS 15 TO 20 KT. A FEW SHOWERS ARE POSSIBLE IN THE FOOTHILLS OF
THE SOUTHERN LARAMIE RANGE...INCLUDING KLAR AND KCYS...THIS
AFTERNOON IN UPSLOPE FLOW ALONG THE EASTERN SLOPE. OVERALL EXPECT
CONDITIONS TO REMAIN VFR WITH A MID LEVEL CLOUD DECK DEVELOPING
THROUGH THE AFTERNOON.

FIRE WEATHER...
COOLER TEMPERATURES AND HIGHER RELATIVE HUMIDITIES WILL PREVAIL
THROUGH WEDNESDAY IN THE WAKE OF A COLD FRONTAL PASSAGE LATE LAST
NIGHT. A WEAK DISTURBANCE IN THE NORTHWESTERLY FLOW ALOFT WILL
BRING ISOLATED RAIN SHOWERS TO THE SOUTHERN DISTRICTS TONIGHT.
PATCHY FROST IS EXPECTED LATE TONIGHT AND EARLY WEDNESDAY MORNING
FOR THE NORMALLY COLDER VALLEY LOCATIONS. DRY AND WARMER TEMPERATURES
WILL RETURN THURSDAY AND PERSIST THROUGH THE WEEKEND AS A STRONG
RIDGE OF HIGH PRESSURE ALOFT BUILDS OVER THE REGION. AFTERNOON
RELATIVE HUMIDITIES DURING THIS PERIOD MAY REACH CRITICAL VALUES...
HOWEVER WINDS WILL AVERAGE NEAR 10 MPH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...JAMSKI
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Sep 20, 3:30 AM MDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
330 AM MDT TUE SEP 20 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-211100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
330 AM MDT TUE SEP 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 12:53 PM MDTFrost AdvisoryCYSLaramie19 hr

Nearby

Frost Advisories in Wyoming, 2011Frost Advisories in Nebraska, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.